Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
Question: Elevated ptt and miscarriage
|PMarie - Mon Feb 28, 2005 1:24 pm||
I recently miscarried at 10 weeks. It was my third consecutive miscarriage. My doctor ran some blood tests and I was told by her nurse that the Ptt test was elevated. My doctor is out of town and the nurse knows very little else to tell me. Does the elevated ptt mean I hypercoagulate or my blood is too thin? My doctor wants to wait 6 weeks and test again? Am I in any danger until I see her? What if I become pregnant again? [/list]
|Theresa Jones, RN - Tue Mar 01, 2005 6:50 am||
Let me first say I'm sorry to hear about your miscarriage. An elevated PT means your blood is to thin. It would be difficult to say what kind of problems this may cause without an actual numbered result. You may want to prohibit any use of medications with blood thinning qualities (aspirin) at this time as it will make your blood even more thin. If you have any signs or symptoms such as unusual bruising, (unusual bleeding) coughing up bloody sputum, nosebleeds, blood in your urine or stool, etc. be sure to notify your physician promptly.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.